Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2015, 5:36 PM EDT for Lee County, Richland County, Sumter County, South Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 6, 2015, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Columbia, SC
Counties Lee County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 80 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:54 PM EDT | TSTM WND DMG | 2 Wnw Oak Grove, SC | TREES IN ROADWAY I20 EB BETWEEN US 378 AND US1. TIME ESTIMATED BY RADAR. |
| Aug 6, 6:05 PM EDT | TSTM WND DMG | 4 Sse Pelion, SC | 2 TREES IN ROADWAY US 178 SOUTH OF PELION. TIME ESTIMATED BY RADAR. |
| Aug 6, 6:06 PM EDT | TSTM WND DMG | 3 N Gaston, SC | SCE&G REPORTED POWERLINES DOWN AND OUTAGES BETWEEN DIXIANA AND GASTON ON BUSBEE ROAD. |
| Aug 6, 6:28 PM EDT | TSTM WND DMG | 4 Se Gaston, SC | HIGHWAY PATROL REPORTED TREES DOWN AT PINE PLAIN ROAD AND GUS STURKIE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WWUS82 KCAE 062136
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT THU AUG 6 2015
SCZ022-027>031-037-038-062230-
LEXINGTON-LEE-CLARENDON-RICHLAND-CALHOUN-SUMTER-KERSHAW-AIKEN-
536 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT LEE...NORTHWESTERN CALHOUN...
NORTHEASTERN AIKEN...EASTERN LEXINGTON...NORTH CENTRAL CLARENDON...
SUMTER...SOUTHERN KERSHAW AND RICHLAND COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHEAST OF
CAYCE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST
ACRES...CAMDEN...BISHOPVILLE...SPRINGDALE...ST. ANDREWS...
DENTSVILLE...OAK GROVE...WOODFIELDS...SOUTH SUMTER...RED BANK...SOUTH
CONGAREE...PINE RIDGE...GASTON AND ARCADIA LAKES.
LAT...LON 3381 8005 3369 8127 3413 8117 3436 8028
3434 8022 3429 8014 3423 8011 3420 8011
3416 8016 3415 8015 3409 8008 3408 8003
3403 7997
TIME...MOT...LOC 2136Z 263DEG 33KT 3387 8090
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:58 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 6, 4:58 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 458 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF THE NORTHERN MIDLANDS...WITH THE LARGER CONCERN BEING THE MORE ORGANIZED LINE MOVING THROUGH EASTERN GA. COORDINATION WITH SPC HAS RESULTED IN ISSUANCE OF SEVERE THUNDERSTORM WATCH 475 THROUGH 10 PM TONIGHT. CURRENTLY EXPECT THE LINE FROM GA TO MOVE INTO THE SOUTHWESTERN MIDLANDS AND NORTHERN CSRA OVER THE HOUR OR TWO THEN THROUGH THE REMAINDER OF THE FORECAST AREA THIS EVENING. MAIN SEVERE THREAT WILL CONTINUE TO BE STRONG AND DAMAGING WIND GUSTS WITH A LOW POTENTIAL FOR HAIL. PREVIOUS DISCUSSION...WV LOOP SHOWS ONE S/W MOVING TOWARD THE SC COAST EARL THIS AFTERNOON AND A MORE VIGOROUS S/W TO MOVE ACROSS THE AREA TONIGHT. 88D REGIONAL COMPOSITE SHOWS ONE BAND OF SHRA/TSRA ASSOCIATED WITH THE FIRST S/W APPROACHING THE COAST AND ADDITIONAL SHRA/TSRA ACTIVITY AHEAD OF THE MAIN UPPER LEVEL TROUGH. CURRENT MESO ANALYSIS SHOWS AT LEAST MODERATE INSTABILITY DEVELOPING ACROSS THE MIDLANDS THIS AFTERNOON WITH CAPES APPROACHING 3000 J/KG...PW VALUES AROUND 2 INCHES AND AREA IN MID/UPPER DIFFLUENT FLOW. EXPECT TO SEE ADDITIONAL SHRA/TSRA TO DEVELOP THIS AFTERNOON AND INTO TONIGHT AHEAD OF THE MAIN S/W. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND EVEN THE POSSIBILITY OF SOME HAIL WITH COLD POOL/STEEPING LAPSE RATES APPROACHING WITH TROUGH. SOME OF THESE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL. FLASH FLOOD THREAT WOULD BE A CONCERN IF STORMS TRAINED OVER THE SAME AREA...OTHERWISE STORM MOTION OF 20 TO 25 MPH WILL KEEP STORMS MOVING LIMITING THREAT FROM FLOODING FROM A SINGLE STORM. UPPER TROUGH...CURRENTLY WORKING EAST THROUGH THE OH/TN VALLEY REGION THIS AFTERNOON...WILL CONTINUE TO TRACK EAST TO THE APPALACHIANS BY LATE TONIGHT...WITH INCREASING ATMOSPHERIC MOISTURE STREAMING INTO OUR REGION AHEAD OF IT...WITH PRECIPITABLE WATER VALUES PROGGED TO INCREASE TO NEAR OR JUST ABOVE 2 INCHES. SOME HIGH RESOLUTION MODEL OUTPUT INDICATING CONVECTION COULD PERSIST THIS AFTERNOON INTO THE OVERNIGHT HOURS. HAVE INCREASED POPS SLIGHTLY INTO THE LOW LIKELY RANGE FOR THIS AFTERNOON/TONIGHT. THOUGH SOME STABILIZATION EXPECTED TONIGHT DUE TO RAIN COOLING COULD REDUCE AREAL COVERAGE OF CONVECTION...THINK UPPER LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE WILL PROVIDE A CONTINUED THREAT OF PRECIPITATION TONIGHT...ESPECIALLY NORTH. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... WIDESPREAD CONVECTION TO AFFECT THE TAF SITES INTO THE EVENING. AIRMASS MODERATELY UNSTABLE WITH AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THROUGH 07/02Z. CHANCES FOR SHRA/TSRA WILL CONTINUE OVERNIGHT THEN GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS THE UPPER LEVEL DISTURBANCE MOVES TO THE COAST. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 6, 3:30 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 330 PM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-071930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 330 PM EDT THU AUG 6 2015 ...SEVERE THUNDERSTORM WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-071930- LANCASTER-CHESTERFIELD- 330 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 5:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT THU AUG 6 2015
SCZ020-062145-
NEWBERRY-
507 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL AFFECT NEWBERRY COUNTY...
AT 506 PM EDT...STRONG THUNDERSTORMS NEAR THE WESTERN COUNTY LINE
WERE MOVING EAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...WHITMIRE...PROSPERITY...SILVERSTREET AND KINARDS.
LAT...LON 3449 8157 3445 8154 3449 8149 3449 8144
3415 8143 3422 8193 3430 8190 3432 8185
3435 8183 3435 8181 3437 8178 3444 8173
3446 8169 3453 8164
TIME...MOT...LOC 2106Z 260DEG 24KT 3436 8178Local storm report, Aug 6, 5:15 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
515 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG WOODFIELDS 34.06N 80.93W
08/06/2015 RICHLAND SC LAW ENFORCEMENT
TREE IN ROADWAY FARAWAY ROAD AND BROOKFIELD
HEIGHT ROAD.
&&
DALocal storm report, Aug 6, 5:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 2 NNW WARD 33.88N 81.75W
08/06/2015 SALUDA SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ON DANIEL
AVENUE ABOUT 1 MILE OUTSIDE OF WARD.
&&
WRSLocal storm report, Aug 6, 5:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG SARDIS 32.98N 81.76W
08/06/2015 BURKE GA 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN IN SARDIS.
&&
WRSLocal storm report, Aug 6, 5:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 2 W BATESBURG 33.91N 81.58W
08/06/2015 SALUDA SC 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN 2 MILES WEST
OF BATESBURG-LEESVILLE.
&&
WRSSpecial weather statement, Aug 6, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT THU AUG 6 2015
SCZ022-027>031-037-038-062230-
LEXINGTON-LEE-CLARENDON-RICHLAND-CALHOUN-SUMTER-KERSHAW-AIKEN-
536 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT LEE...NORTHWESTERN CALHOUN...
NORTHEASTERN AIKEN...EASTERN LEXINGTON...NORTH CENTRAL CLARENDON...
SUMTER...SOUTHERN KERSHAW AND RICHLAND COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHEAST OF
CAYCE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST
ACRES...CAMDEN...BISHOPVILLE...SPRINGDALE...ST. ANDREWS...
DENTSVILLE...OAK GROVE...WOODFIELDS...SOUTH SUMTER...RED BANK...SOUTH
CONGAREE...PINE RIDGE...GASTON AND ARCADIA LAKES.
LAT...LON 3381 8005 3369 8127 3413 8117 3436 8028
3434 8022 3429 8014 3423 8011 3420 8011
3416 8016 3415 8015 3409 8008 3408 8003
3403 7997
TIME...MOT...LOC 2136Z 263DEG 33KT 3387 8090The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 1:31 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 59 min |
| Aug 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg and 1 more | 57 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 40 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 59 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 37 min |
Nearby
Special Weather Statements in South Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.